MAUDE Adverse Event Report: RAUMEDIC AG NEUROVENT-P; NEUROLOGICAL CATHETER

RAUMEDIC AG NEUROVENT-P; NEUROLOGICAL CATHETER
Model Number 092946-002
Medical Device Problem Code Unable to Obtain Readings (1516)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/19/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer statement: manufacturing documents of the corresponding sn (b)(4) were already checked and found to be correct.According to the initial importer, the catheter is on its way to raumedic.As soon as the catheter arrived at raumedic, complete analysis / fault investigation of the device will be carried out.
 
Event or Problem Description
From (b)(6) we received on (b)(6) 2022 the following information about our catheter neurovent-p (sn (b)(4)): "today we placed a raumedic icp catheter and the surgeons weren't able to get a reading, after attempting to fix the problem without removing the catheter it was decided to replace the catheter with a new one.Upon replacing the catheter it worked perfectly." after consolation of the clinic we get additional information that the catheter were placed with tunneling sleeve in accordance ot the ifu.The patient received a new catheter done at bedside.The second catheter worked as expected.The event had no consequence on the patient's state of health.
 
Additional Manufacturer Narrative
Manufacturer statement: manufacturing documents of the corresponding sn (b)(6) were already checked and found to be correct.For evaluation the dhr documents were reviewed.They demonstrate that the catheter neurovent-p (sn (b)(6)) met specification during manufacturing.Final inspection of the finished catheter was passed.This demonstrates that the catheter has been manufactured and sold in conformance to relevant specifications.Furthermore the returned catheter was investigated, see evaluation summary.An initial checkup in air at room temperature was performed.The catheter has shown no icp value whatsoever.The connector was opened and visually inspected to check if the pcb was exposed to moisture or a high pulling force.All four wires were still connected to their respective soldering pads and no signs of moisture could be found.Additionally, the pins on the plug were checked and no abnormalities were found.It was also investigated if the microchip shows any signs of mechanical damage.The measurement window was visually inspected and damage on the silicone covering above the pressure chip was found.Those were located directly on the silicone layer, which is considered as critical for correct catheter functionality.A subsequent visual inspection clearly shows, that the chip itself was damaged.The chip was lifted from the measurement window and a crack in the chip membrane is also visible on the back side.This damage on the silicone cover is due to mechanical manipulation with surgical tools and therefore, this incident is handled as an user error.The instructions for use zwo-013 according to section 6 precautions were not sufficiently observed.-precaution: the precision pressure catheters are precision measuring instruments and should be treated accordingly.Precaution: prior and during the examination, the pressure catheter must not be bent, stretched or squeezed as well as manipulated by surgical tools.Although a user error through improper handling of the product could be shown as the cause of the event, the event is reportable according to 21 cfr 803.50.The patient needed another catheter this is considered as intervention and the event is therefore assessed as serious injury.
 
Event or Problem Description
From (b)(6) we received on 2022-12-19 the following information about our catheter neurovent-p (sn (b)(6): "today we placed a raumedic icp catheter and the surgeons weren't able to get a reading, after attempting to fix the problem without removing the catheter it was decided to replace the catheter with a new one.Upon replacing the catheter it worked perfectly." after consultation of the clinic we get additional information that the catheter were placed with tunneling sleeve in accordance ot the ifu.The patient received a new catheter done at bedside.The second catheter worked as expected.The event had no consequence on the patient's state of health.

Brand Name
NEUROVENT-P
Common Device Name
NEUROLOGICAL CATHETER
Manufacturer (Section D)
RAUMEDIC AG
am mühlgraben 10
zwönitz, 08297
GM  08297
Manufacturer (Section G)
RAUMEDIC AG
am mühlgraben 10
zwönitz, 08297
GM   08297
Manufacturer Contact
hannes engelhardt
am muehlgraben 10
zwoenitz, 08297
GM   08297
MDR Report Key16213050
Report Number3006942548-2023-00002
Device Sequence Number4152426
Product Code GWM
UDI-Device Identifier04057834026108
UDI-Public04057834026108
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K103206
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation 505
Type of Report Initial,Followup
Report Date (Section B) 02/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Model Number092946-002
Device Catalogue Number092946-002
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2022
Supplement Date Received by Manufacturer12/20/2022
Initial Report FDA Received Date01/20/2023
Supplement Report FDA Received Date02/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown